Missouri, 2004Damaging Wind in Missouri, May 27, 2004
May 27, 2004 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 26, 6:10 PM CST, 6 hours 20 minutes earlier.
Area forecast discussion, May 26, 6:10 PM CST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
710 PM CDT WED MAY 26 2004
...MESOSCALE CONVECTIVE DISCUSSION...
AFTER LOOKING AT 00Z SGF SOUNDING AND COORDINATION WITH SPC HAVE
DECIDED TO REMOVE SOUTHERN PORTION OF TORNADO WATCH. 00Z SOUNDING
SHOWS DECENT CAP DEVELOPING AROUND 800 TO 850 MB AS WARMER AIR
CONTINUES TO ADVECT INTO THE AREA AT THAT LEVEL. HAVE ALSO
DIMINISHED POPS BACK INTO THE 30 TO 50 PERCENT RANGE FOR TONIGHT
WITH HIGHEST POPS TO THE NORTH AROUND THE FRONT.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...TORNADO WATCH CONTINUES NORTH OF A NEVADA TO SALEM LINE.
KS...NONE.
LINDENBERG
Hazardous weather outlook, May 26, 7:55 PM CST, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
855 PM CDT WED MAY 26 2004
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
855 PM CDT WED MAY 26 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED SEVERE THUNDERSTORMS...SOME MAY PRODUCE:
LARGE HAIL UP TO THE SIZE OF GOLF BALLS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
AND POSSIBLY AN ISOLATED TORNADO.
LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AND COULD LEAD TO FLOODING.
AREAS AFFECTED AND TIMING:
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA
TONIGHT...HOWEVER THE GREATEST THREAT OF SEVERE THUNDERSTORMS IS
NORTH OF A NEOSHO TO SALEM LINE. FLOODING IS POSSIBLE ACROSS
MAINLY CENTRAL MISSOURI.
DISCUSSION:
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVERNIGHT AS A
LOW LEVEL JET ENHANCES CONVERGENCE ALONG A FRONTAL BOUNDARY
STALLED OUT ACROSS THE OUTLOOK AREA. THE PRIMARY THREAT FROM THESE
THUNDERSTORMS WILL BE LARGE HAIL. THERE IS A CHANCE FOR DAMAGING
WINDS AND POSSIBLY A TORNADO...MAINLY BEFORE 11 PM.
LOCALLY HEAVY RAINFALL ON ALREADY SATURATED GROUNDS COULD LEAD TO
LOCALIZED FLOODING...MAINLY OVER CENTRAL MISSOURI.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
A WARM AND UNSTABLE AIR MASS WILL REMAIN IN PLACE THURSDAY AND
FRIDAY. A COLD FRONT MOVING SLOWLY SOUTHEAST BACK INTO THE REGION
WILL PROVIDE THE FOCUS FOR ADDITIONAL PERIODS OF SEVERE
THUNDERSTORMS AND HEAVY RAINFALL. ANOTHER STRONG SYSTEM MOVING
THROUGH THE PLAINS AND MIDWEST LATE SUNDAY WILL PROVIDE AN
ADDITIONAL CHANCE FOR STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING.
DSA/IZZIIn the hours before
Local storm report, May 27, 12:00 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0100 AM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 AM HAIL HEPLER 37.67N 94.97W
05/27/2004 1.00 INCH CRAWFORD KS PUBLIC
HAIL 2 INCHES DEEP REPORTED BY VOLUNTEER WEATHER
OBSERVER.
BOOKBINDERLocal storm report, May 27, 12:07 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0107 AM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 2 N FARLINGTON 37.65N 94.83W
05/27/2004 CRAWFORD KS PUBLIC
WIND DAMAGE REPORTED WITH ESTIMATED GUSTS OVER 60 MPH.
NICKEL TO QUARTER SIZE HAIL REPORTED AS WELL.
BOOKBINDERSpecial weather statement, May 27, 12:14 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
114 AM CDT THU MAY 27 2004
MOZ089-270715-
DADE-
114 AM CDT THU MAY 27 2004
...SIGNIFICANT WEATHER ADVISORY IN EFFECT FOR DADE COUNTY...
A LARGE AND VERY DANGEROUS TORNADIC SUPERCELL OVER CRAWFORD COUNTY
KANSAS WILL MOVE RAPIDLY EAST SOUTHEASTWARD...AND IF IT MAINTAINS
ITS CURRENT INTENSITY THEN IT WILL ENTER WESTERN DADE COUNTY BY 215
AM. PERSONS IN DADE COUNTY SHOULD PREPARE FOR A TORNADO. IN
ADDITION...HAIL TO THE SIZE OF BASEBALLS OR LARGER AND WINDS IN
EXCESS OF 70 MPH CAN ALSO BE EXPECTED.
IZZI
Local storm report, May 27, 12:15 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0115 AM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND GST 4 W ARMA 37.53N 94.77W
05/27/2004 60 MPH CRAWFORD KS TRAINED SPOTTER
0110 AM FUNNEL CLOUD 2 W ARMA 37.53N 94.74W
05/27/2004 CRAWFORD KS LAW ENFORCEMENT
STORM SPOTTERS TRACKING A FUNNEL CLOUD BETWEEN GIRARD
AND ARMA.
BOOKBINDERLocal storm report, May 27, 12:21 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0121 AM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1250 AM TSTM WND DMG HIATTVILLE 37.72N 94.88W
05/27/2004 BOURBON KS LAW ENFORCEMENT
SUBSTANTIAL DEBRIS ACROSS ROADWAYS. UNKNOWN IF DAMAGE
WAS CAUSED BY TORNADO OR STRAIGHT LINE WINDS.
0117 AM FUNNEL CLOUD BURGESS 37.57N 94.62W
05/27/2004 BARTON MO EMERGENCY MNGR
BOOKBINDERLocal storm report, May 27, 12:30 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0130 AM CDT THU MAY 27 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 AM HAIL 8 NW ARMA 37.61N 94.80W
05/27/2004 1.75 INCH CRAWFORD KS EMERGENCY MNGR
BOOKBINDERThunderstorm Wind, Barton
- When
- May 27, 12:30 AM CST
- Where
- Barton County, 3 mi N of Lamar
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.550, -94.283
Severe thunderstorm wind gusts downed a large tree into the living room of a farm home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, May 27 to 28, 20044 deaths · $23,000 · 55 kt wind · 12 events
- Tornadoes and Flash Flooding in Kentucky, May 27 to 28, 20048 injured · $11 million · F3 · 30 events
- Tornadoes and Flash Flooding in Indiana, May 27, 2004$3.9 million · F2 · 14 events
- Tornadoes and Hail in Texas, May 27, 2004$3.3 million · F1 · 14 events
- Tornadoes and Flash Flooding in Ohio, May 27 to 28, 20041 injured · $275,000 · F1 · 55 events
- Tornado and Hail in Kentucky, May 27, 2004$3.2 million · F1 · 6 events
- Flash Flooding and Flooding in West Virginia, May 27 to 28, 2004$2.5 million · 1 in hail · 34 events
- Tornado in Kentucky, May 27, 20044 injured · $300,000 · F1 · 1 event
- Tornadoes and Hail in Texas, May 27, 2004$650,000 · F1 · 9 events
- Tornadoes and Flash Flooding in Missouri, May 27, 2004$314,000 · F0 · 40 events
- Hail and Damaging Winds in Illinois, May 27, 20042 injured · $363,000 · 1.75 in hail · 16 events
- Flash Flood and Hail in Texas, May 27, 20043 injured · $140,000 · 65 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398171.